| Catalog Number |
67026090 |
| Medical Device Problem Codes |
Contamination /Decontamination Problem (2895); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/04/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter phone is not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The product analysis team reviewed the pre-shipment photos that were added to the complaint on 11-feb-2026.The review is documented below.[photo review]: there were six (6) photos.The first and the fifth photos are of the envoy catheter from a high overview in a coiled position in the first image and in a loop position in the fifth image.The sixth image is a collage of three closed up photos of the catheter shaft and brite tip.No damage can be observed on the envoy catheter on any of the images.The second, third and fourth image are of the reported unidentified material, the second image captures a high overview of the bloodied material in a white cloth, from the high overview 5 blood color dots are can be seen in the cloth, the third image is of a close up of one portion of the material next to a ruler showing an approximate length of 2mm, the fourth image shows a second portion of the material next to a ruler showing an approximate length of 4mm.No other damage was observed.The issue regarding a strong resistance between the envoy and the inner catheter starting around the ao cannot be evaluated as it appears to be related to the patient anatomy, as per surgeon comments.However, the reported issue regarding the presence of unidentified material was confirmed based on the provided images.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.A review of manufacturing documentation associated with this lot (31740728) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
On (b)(6) 2026, during an embolization procedure targeting the middle meningeal artery, upon the insertion of the 6f 90 cm, straight envoy® guiding catheter (67026090 / 31740728), there was strong resistance between the envoy and the inner catheter starting around the ophthalmic artery (ao).Continuous flush was maintained.The vessel course was tortuous.When the envoy was withdrawn, an unidentified material was found attached to it.The envoy was replaced with a new envoy of the same size, and the replacement envoy catheter was used with the same inner catheter without any problems.The procedure was successfully completed.There was no negative impact to the patient.On 09-feb-2026, additional information was received.The information provided includes the physician¿s comments on the reported issue and details related to the procedure.¿the aortic tortuosity appeared to have several markedly tortuous segments, which i believe was one of the factors causing resistance during catheter insertion.The tortuosity at the [common carotid artery] cca origin was such that it bent about 90 degrees immediately after its origin, and i thought this was fairly pronounced.The inner catheter used for the second attempt was the same type as the first.It is not that the second envoy had no problems; even with the second envoy there was very strong resistance, and it could not pass the tortuosity at the cca origin, so we ultimately suspended the procedure considering the risk of complications.During the second envoy use, there was no attachment on the outside of the inner catheter like the material seen with the first use (which did not appear to be biological tissue¿more like a gelatin-sponge¿like material).Initially the envoy followed relatively smoothly, but with repeated manipulations it seemed to require considerably more force to advance, and i considered that the inner catheter¿s coating may have been peeled off by the aforementioned friction.¿ on 11-feb-2026, pre-shipment photos of the device were added to the complaint.The product analysis team will review the photos.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 24-mar-2026.[additional information]: on 24-mar-2026, additional information was received.The information indicated that there were no packaging issues; no abnormalities noted on the seal of the inner pouch.The original product packaging is not available for return.There was no damage noted on the actual product.No delay in the procedure due to the issue reported.Updated sections: b.4, g.3, g.6, h.2, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 6f 90 cm, straight envoy® guiding catheter was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damage was noted (i.E., no kinks, no bends, and no elongations).Microscopic inspection of the returned device revealed no additional damage.An unknown substance was returned inside a petri dish.The material was sent for analysis via fourier transform infrared spectroscopy (ftir).The result of the ftir is as follows: the unknown material was analyzed directly using the kastle-meyer test.The results indicate that the foreign material is primarily biologically based, and the test confirmed the presence of blood in the sample.The reported issue in the complaint regarding an unidentified material was not confirmed following examination of the returned device and associated material.The unidentified material attached to the catheter was confirmed to be biological tissue.This finding is consistent with material originating from the patient and could reasonably result from the procedure performed and / or the patient¿s anatomy.The reported issue of resistance cannot be confirmed as device-related.Examination of the returned device revealed no damage or anomalies that would account for the resistance reported.The patient¿s anatomy was documented as having several markedly tortuous segments, which is a plausible contributor to the resistance experienced during the procedure.Based on the inspection and available information, there is no indication at this time that the issue reported is attributable to the manufacture or design of the device.A review of manufacturing documentation associated with this lot (31740728) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.The instruction for use contains the following precaution: do not use a catheter that has been damaged in any way.If damage is detected, replace it with another envoy guiding catheter that is not damaged.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 25-feb-2026.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.